MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20519E
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set came apart during use and leaked medication down the patient's back.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "the manifolds have been coming apart and leaking, and the connection with the extension to the angio seems to not screw on very tight and leaks at that spot.Bd smartsite ext set 3 port manifold - # 20519e coming apart where circled and air locking.Details: pt.Was in endo being put to sleep and the anesthesia provider stated that the connection of item 7592897 to the angio was leaking.He tightened that connection then went to the manifold ((b)(6)), started giving propofol and the connection there came apart completely and sprayed the patient down her back.There was no adverse event.It just delayed the patient getting to sleep for the procedure.Procedure: egd and colonoscopy".
 
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set came apart during use and leaked medication down the patient's back.This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "the manifolds have been coming apart and leaking, and the connection with the extention to the angio seems to not screw on very tight and leaks at that spot.Bd smartsite ext set 3 port manifold - # 20519e â¿¿ coming apart where circled and air locking.*details: pt.Was in endo being put to sleep and the anesthesia provider stated that the connection of item 7592897 to the angio was leaking.He tightened that connection then went to the manifold (7570763), started giving propofol and the connection there came apart completely and sprayed the patient down her back.There was no adverse event.It just delayed the patient getting to sleep for the procedure.*procedure: egd and colonoscopy.".
 
Additional Manufacturer Narrative
Investigation summary: no product was returned by the customer.Photo received for verification.It was reported by the customer that the manifolds have been coming apart and leaking could not be verified due to the product not being returned for failure investigation and the photo could not verify the complaint.The root cause cannot be determined without the physical sample for investigation.A device history record review could not be performed because a lot number was not provided by the customer.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16770314
Report Number9616066-2023-00723
Device Sequence Number3237748
Product Code FPA
UDI-Device Identifier10885403234941
UDI-Public10885403234941
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number20519E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date05/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown